Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

September 7, 2021Wilcox County, Alabama

NWS Mobile, AL issued this special weather statement at Sep 7, 2021, 6:28 PM CDT for Wilcox County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2021, 6:28 PM CDT (23:28 UTC)
Expired
Sep 7, 2021, 7:15 PM CDT
In force
47 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Wilcox County, AL

The radar

The Mobile radar (KMOB), 151 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 830 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
830 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

811 
WWUS84 KMOB 072328
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
628 PM CDT Tue Sep 7 2021
 
ALZ054-055-080015-
Wilcox AL-Monroe AL-
628 PM CDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of north central Monroe
and southwestern Wilcox Counties through 715 PM CDT...

At 628 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Beatrice, or 13 miles south of Camden, moving
northwest at 15 mph.

HAZARD...Winds of 30 to 40 mph possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Camden, Beatrice, Vredenburgh and Yellow Bluff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3180 8709 3165 8731 3180 8752 3181 8752
      3182 8750 3183 8750 3183 8756 3191 8767
      3210 8724
TIME...MOT...LOC 2328Z 140DEG 12KT 3180 8723 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 7, 5:58 PM CDT, 30 minutes earlier.

Area forecast discussion, Sep 7, 5:58 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
558 PM CDT Tue Sep 7 2021

.NEAR TERM UPDATE /Now Through Wednesday night/...A very weak shortwave
trough remains in place over the far southeastern states and
northern Gulf through the period. Meanwhile, the surface front
over the area continues to lift north tonight. Scattered to
locally numerous showers and storms are currently visible on radar
this afternoon. This convection is expected to linger into the
evening hours and then redevelop offshore early Wednesday morning
as a surface low pressure approaches from the central Gulf. This
system will bring a surge of deep layer moisture to much of the
area. PWATs range around 1.8 to 2.2 inches with the highest values
occurring over the Florida Panhandle. This area of low pressure
currently has a low chance (30%) of tropical or subtropical
development in the next 48 hours with a medium chance (50%) of
development in the next 5 days as it reemerges over the western
Atlantic. Regardless of development, this system will bring
increased rain chances to the area on Wednesday. Numerous to
widespread showers and storms are expected to develop over the
Florida Panhandle and the adjacent Gulf waters as the low pressure
moves northeast on Wednesday morning, with convection translating
inland throughout the afternoon. Instability remains marginal and
any of the stronger showers and storms could be capable of
producing gusty winds, frequent lightning, and locally heavy
rainfall. This system will also bring an increased risk of rip
currents to the local beaches through late Thursday night. The
surface low pressure will not linger over the Gulf coast for long
as another cold front approaches from the northwest on Wednesday
evening, causing the low to be shunted further northeast into
southern Georgia. Temperatures on Wednesday will be slightly
cooler with highs topping out in the mid 80s. /14

&&

.AVIATION...
00Z issuance...Mostly VFR conditions will continue through the
duration of the current TAF period, with another day of scattered
to isolated thunderstorms expected ahead. While a stray shower
cannot be ruled out along the coast in the vicinity of BFM/MOB
during the overnight hours, shower and storm development will once
again mainly be driven by diurnal heating with coverage remaining
generally scattered in nature. As has been experienced over the
past several days, temporary visibility/cig reductions associated
with passing storms may produce brief periods of MVFR/IFR
conditions. Otherwise, cigs should remain at VFR levels during the
day tomorrow with south to southwest winds remaining around 5 to
10 knots. /Cady

&&

.PREV DISCUSSION... /issued 404 PM CDT Tue Sep 7 2021/

SHORT TERM /Wednesday night Through Friday night/...Rain chances
may linger into the overnight period Wednesday night with showers
and thunderstorms remaining possible mainly in the proximity of
the weak frontal boundary currently bisecting the local area.
Convection may be enhanced particularly across the coastal and
marine zones during the aforementioned time frame in response to a
disturbance over the central Gulf merging into the upper pattern
and bringing deeper moisture and troughiness to the region. A
Marginal Risk for Excessive Rainfall from WPC will remain in place
through Wednesday night, but the threat will shift eastward. A
gradual clearing will then come from northwest to southeast
through the day on Thursday as the parent upper trough and
associated surface feature shifts into the Florida Big Bend. The
eastward transition of this system will aid in pushing a secondary
surface frontal boundary all the way across the CWA, bringing a
much drier airmass and nicer conditions to the area in its wake.
PWATs are progged to drop from well over 2.0" Wednesday
night/Thursday morning to less than an inch by Friday night.
Therefore, anticipating a mostly rain-free end of the forecast
term and generally benign weather conditions.

The potential system in the Gulf will continue to bring dangerous
rip currents Wednesday through Thursday night, but conditions should
improve late in the week.

Daytime highs are forecast to remain in the mid 80s to around 90
both Thursday and Friday, but overnight temps should be lower behind
the front Thursday and Friday nights. Area lows may dip into the 60s
by early Friday morning under a light northerly wind and mostly
clear skies. /ANM

EXTENDED TERM /Saturday Through Tuesday/...Mostly dry conditions
will persist through the extended as high pressure settles in
aloft and at the surface across the Southeastern United States.
Onshore flow should gradually resume over the weekend as the
surface high shifts a bit farther east. This will allow for a
gradual return in moisture across the area, but PWATs are forecast
to generally remain below 2.0" through early next week. However,
isolated diurnally driven convection will be possible daily
through Tuesday. No other hazards are anticipated during the
extended period at this time. /ANM

MARINE...An area of low pressure will move northeast across the
central and northeastern Gulf of Mexico, approaching the northern
Gulf coast by Wednesday evening. This system has limited potential
for tropical development in the next 2 days. Southerly winds shift
more north northwesterly by Thursday, with winds nearing small craft
advisory conditions by midweek. Seas remain low with the exception
of higher seas on Wednesday and Thursday. Scattered to numerous
showers and storms will be possible over the marine area throughout
the work week. /14

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Sep 7, 6:17 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
617 PM CDT Tue Sep 7 2021

ALZ053-055-080000-
Clarke AL-Monroe AL-
617 PM CDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of northwestern Monroe
and east central Clarke Counties through 700 PM CDT...

At 616 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Whatley, or 13 miles northwest of Frisco City,
moving northwest at 10 mph.

HAZARD...Winds of 30 to 40 mph possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Whatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3158 8741 3146 8756 3162 8780 3180 8757
TIME...MOT...LOC 2316Z 137DEG 7KT 3158 8755

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 7, 6:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
628 PM CDT Tue Sep 7 2021

ALZ054-055-080015-
Wilcox AL-Monroe AL-
628 PM CDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of north central Monroe
and southwestern Wilcox Counties through 715 PM CDT...

At 628 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Beatrice, or 13 miles south of Camden, moving
northwest at 15 mph.

HAZARD...Winds of 30 to 40 mph possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Camden, Beatrice, Vredenburgh and Yellow Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3180 8709 3165 8731 3180 8752 3181 8752
      3182 8750 3183 8750 3183 8756 3191 8767
      3210 8724
TIME...MOT...LOC 2328Z 140DEG 12KT 3180 8723

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 4:37 AM CDTSpecial Weather StatementMOBMobile38 min
Sep 7, 4:40 AM CDTSpecial Marine WarningMOB65 min
Sep 7, 5:16 AM CDTSpecial Marine WarningMOB62 min
Sep 7, 6:17 PM CDTSpecial Weather StatementMOBClarke43 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.